It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Mental Health Message Board

  • zyprexa and sodium valporate withdrawal

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 11-01-2005, 10:32 AM   #1
    xsaraj
    Newbie
    (female)
     
    xsaraj's Avatar
     
    Join Date: Nov 2005
    Posts: 3
    xsaraj HB User
    Unhappy zyprexa and sodium valporate withdrawal please help desperate

    I was on zyprexa for 4 months alongside sodium valporate for mood disorder for past 11 months. I stopped them both 4 weeks ago within 3 days of tapering off. I came down with a cold/cough two days later, so my immune system must have been down, this has now gone. but.... i feel extremely "weird, strange like." like i'm in a bubble neither here nor there. Its very uncomfortable almost 'stoned' like. Feel i want to wake up out of this. also have felt nauseus, especially when coughing. can anyone help? how long will this last? will i feel better and more normal like? I feel ill, like i've something wrong with me. would appreciate anyone who has been through this to help. I have had no reaccurance of paranoia or mood fluctuations so symptoms are not there thankfully, thanks.

    Last edited by xsaraj; 11-01-2005 at 11:14 AM.

     
    Sponsors Lightbulb
       
    Old 11-01-2005, 05:33 PM   #2
    barkingshark
    Inactive
    (female)
     
    Join Date: Oct 2005
    Posts: 145
    barkingshark HB User
    Re: zyprexa and sodium valporate withdrawal

    you're actually doing good. Most people who go off Zyprexa with only three days titration become psychotic.
    How long will the withdrawal last?
    The nausea is from the valproate and will be the first to go.
    Unforntuantely you'll have odd withdrawal symptoms from the Zyprexa for a long time and for each and every person the withdrawal symptoms are different.
    If you haven't got psychotic then the worst is behind you.
    It could be an odd mood from the Bipolar Disorder that you're feeling and if that's the case it'll last only another couple weeks more before you start to feel your usual self.

    I have gone off Zyprexa from long term use at high doses and will never take it again it was so brutal.

    I hope you get to feeling better.

     
    Old 11-02-2005, 06:01 AM   #3
    xsaraj
    Newbie
    (female)
     
    xsaraj's Avatar
     
    Join Date: Nov 2005
    Posts: 3
    xsaraj HB User
    Re: zyprexa and sodium valporate withdrawal

    Its just such an uncomfortable feeling. its beginning to get me down.
    How long did it take before you felt right? What did you experience? Idont feel like its a mood as such but a strange feeling. not sure who i am?

     
    Old 11-02-2005, 02:53 PM   #4
    barkingshark
    Inactive
    (female)
     
    Join Date: Oct 2005
    Posts: 145
    barkingshark HB User
    Re: zyprexa and sodium valporate withdrawal

    Every med is different with regards to withdrawal as is each person who has used the meds.
    My brother-in-law took Valproate for epilepsy and three days after the doctor discontinued it on him he hung himself and died. He had no history of mental illness and left behind two twin babies almost a year old.

    If it has been four weeks since you stopped taking it in about 3 weeks you will be your usual self again, although doctors say there is a period equal to the same time you were on the medicine that when you go off of it you will see symptoms. In many ways that is the trueth, I was on Risperdal for about 4-5 years and still feel odd things related to taking it. I call it brain damage, my doctor calls it readjustment period. The manufacturers say there is no such thing as withdrawal from an antipsychotic however I know from personal experience -that is definately not the case. I have used too many different medicines in various combinations and I'm familiar with what harms they can cause when on them and off them.

    If you truelly have a mood disorder and not just depression you need to always be careful when changing medicines because you will have flareups of mania when you change from one to another which will last six weeks and depression when you titrate.

    The first time I withdrew from Zyprexa I was using it in combination with Seroquel and quit the Seroquel about 2 months before the Zyprexa. I was not on a particularly high dose so I stopped it abruptly. I had difficulty moving my head from left to right, was unable to focus on anything and heard my thoughts as if they were in a cavern and echoeing. Very disturbing.

    The second time I quit Zyprexa I was on a higher dose and quit abruptly and got lost in the desert for three days and had to have a helicopter come out to locate my vehicle. The third time I quit Zyprexa was after a longer period of usuage and at a high dose. I wandered the streets lost for about a week and walked into someone's house and went to jail for it. The last two times I was completely dazed for about a week, had panic attacks and a little paranioa which I don't normally have with my illness.

    What is wrong with you to begin with will make a big difference in how you withdraw from the med, I have moderate to severe Schizophrenia hense my reaction was probably a lot worse than yours and I was probably on a much higher dose than you for much longer periods.

    I know people with mood disorders suffer either mania or depression on withdrawal and it last 6-8 weeks. I have felt symtpoms of ADD ADHD and disassociative tendencies when withdrawing so it may be what you're feeling. Some antipsychotics tend to have personality disorder problems on withdrawing, for example Haldol, ( which I'm currently on) causes rage and depression. Every medicine is different and every person reacts differently while on it and while withdrawing. Some people, like the manufacturers claim, experience no symptoms what so ever when discontinueing it.

    If it has been four weeks since you stopped you are out of danger of having any bad reaction of withdrawal as it is generally the 7th or 8th day of withdrawal where a person's symtpoms peak and take a turn for the worse.

    I would wait another 3-4 weeks and if still not feeling back to your old self, I would see a doctor because you may still be suffering whatever you were originally diagnosed with and may need medicine.

    I joined a group for the mentally ill which consisted of people with both Bipolar and Schizophrenia and I have learned a lot about it over the years. Unfortunately my group disolved and I am currently looking for another. I have learned that group meetings help much more than talking to psyches and therapists and that it helps a person stabilize and not feel so isolated. It makes a person more inclined to take their medicine regularly and try to be well.

    I hope you get to feeling better.

     
    Old 11-09-2005, 10:00 AM   #5
    xsaraj
    Newbie
    (female)
     
    xsaraj's Avatar
     
    Join Date: Nov 2005
    Posts: 3
    xsaraj HB User
    Re: zyprexa and sodium valporate withdrawal

    I still feel quite spaced out. Has anyone else been on zyprexa and/or sodium valporate. would like to know if anyone else has been through this? I did'nt have symptoms of being spaced out before taking the medication so i dont understand why i have now, my eyesight is funny also.

     
    Old 11-10-2005, 08:12 PM   #6
    r12las
    Member
    (female)
     
    r12las's Avatar
     
    Join Date: Dec 2003
    Posts: 67
    r12las HB User
    Re: zyprexa and sodium valporate withdrawal

    I was on quite high levels of anti-depression medication last year, and even when I was off them, I had the same experience as you xsaraj, and have not felt 'myself' at all. Very spaced out at time, doing strange things that I know the 'other' me wouldn't have done. The trouble with brain disorders (thats what i call mental health as) is that it is so difficult to regulate and understand. I also understand the coughing and feeling sick. I am so sure that I will be sick that it makes me feel like being sick more!!

    What barkingshark said was right, you should wait a bit longer, and if symptoms carry on, go back to your dr and see if you need something else. I hope and pray that I will feel myself sooner rather than later as I expect do you...,

    warmest regards and best wishes

    r12las xx

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Withdrawal effects from Zyprexa, how to help them jadeliza Bipolar Disorder 2 02-22-2006 07:07 AM
    Withdrawal from Zyprexa and Trazodone Bipolar Girl Bipolar Disorder 1 05-09-2005 05:51 AM
    zyprexa withdrawal SandraG Addiction & Recovery 0 03-07-2005 09:47 PM
    Zyprexa Withdrawal kellz29 Depression 1 05-10-2004 12:49 PM
    Zyprexa withdrawals or symptoms returning? wobbly Bipolar Disorder 2 12-07-2003 06:45 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 03:17 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!